MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE SCREW,CORTICAL,3.5X16MM,DRP; SCREW, FIXATION, BONE

ARTHREX, INC. LOW PROFILE SCREW,CORTICAL,3.5X16MM,DRP; SCREW, FIXATION, BONE
Model Number LOW PROFILE SCREW,CORTICAL,3.5X16MM,DRP
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a case, the surgeon was inserting the titanium 3.5 cortical low profile screw, ar-8735-16, through the compression slot of a 6-hole titanium reconstruction plate.As he reached the far cortex, he continued to try and gain additional compression when the head of the screw broke from the shaft of the screw.The head of the screw was retrieved but the screw is still in the patient stuck within the cortices of bone.Patient is a male, (b)(6).Additional information requested.Additional information provided 6/6/2019: this occurred during a radial shaft fracture and the head of the screw was removed in default of compressing the plate to bone.The patient was (b)(6) with consequentially strong cortical bone in the radius.Rep does not have x-rays but the screw shaft was left in the proximal aspect of the oblong slot of a 6-hole titanium reconstruction plate.No graft was being used in this plating construct.

Brand Name
LOW PROFILE SCREW,CORTICAL,3.5X16MM,DRP
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8734556
Report Number1220246-2019-01162
Device Sequence Number1889634
Product Code HWC
UDI-Device Identifier00888867288324
UDI-Public00888867288324
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLOW PROFILE SCREW,CORTICAL,3.5X16MM,DRP
Device Catalogue NumberAR-8735-16
Device Lot Number2658231
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2019
Initial Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age32 YR